Sudafed

What is Sudafed?

It is an over the counter decongesant drug.It is used in common cold and sinus problems.The decongesant used in that is pseudoephedrine.

Questions and answers on "Sudafed"

Hi I just wanted to know if sudafed ever stops working?

doctor1 MD

Brief Answer:
Sudafed has a very short half life...

Detailed Answer:
Hi

Thanks for posting the query

The effect of Sudafed is short stayed. The half life of this drug is somewhere between 4-6 hours. Hence, any side effects following ingestion of this drug completely weans off within a day or two....

Read Full Thread   Ask a Doctor Now

Will sudafed congestion help wirh hydrops? I have severe tinnitus. Am taking a low dose diuretic? Whats your advice? Alsovtaking gsbapentin? Any drug interactio

doctor1 MD

Brief Answer:
No drug interaction with Gabapentin

Detailed Answer:
Hi Madam.

I can certainly understand your concern.

Yes indeed, Sudafed will help with relieve the congestion.

There is no possible drug interaction with Gabapentin.

Low dose diuretic can offer advantages in hydrops.

Post your...

Read Full Thread   Ask a Doctor Now

Can you take sudafed with blood thinner medication like xeralto ( spelling?)

doctor1 MD

Brief Answer:
Yes

Detailed Answer:
Hello,

Welcome and thanks for your query.
There is no adverse interaction between Sudafed and Xarelto and both can be taken together.
Do get back to me if you have further queries

Read Full Thread   Ask a Doctor Now

Will Sudafed affect my birth control implant nexplanon?

doctor1 MD

Brief Answer:
No interaction

Detailed Answer:
Hello

Thanks for the query

There is no interaction between sudafed and nexplanon. Sudafed will not reduce the efficacy of nexplanon. It is safe to use sudafed while on nexplanon

I hope I was of help, if you have any further queries please get back to...

Read Full Thread   Ask a Doctor Now

can my 10 year old take 12 hour Sudafed she weighs 98 pounds?

doctor1 MD

Brief Answer:
yes.

Detailed Answer:
Hi.
Thanks for your query.
Yes you can give pseudoephidrine tablet to your child.
Dose is 30mg.
Also give steam inhalation for relief of congestion.
Give plenty of warm fluids.
Hope I have answered your query.
Let me know if I can help further.
Wishing your...

Read Full Thread   Ask a Doctor Now

I took sudafed 24 hours at 9am. Can I take regular NyQuil 12 hours later?

doctor1 MD

Brief Answer:
which nyquil?

Detailed Answer:
Hello,

sudafed contains a decongestant only. Nyquil may contain different ingredients depending on the formulation used. There are some nyquil formulations with decongestants and other formulations without decongestants. You'd better avoid taking both...

Read Full Thread   Ask a Doctor Now

is it OK to take sudafed 24 hours before twilight anesthesia

doctor1 MD

Brief Answer:
you may take

Detailed Answer:
Hi,

Welcome to Healthcaremagic .

You may take sudafed 24hrs before your anesthesia safely.

Hope I have answered your query. If any further queries are there I would love to help.

Regards
Dr.Deepika Patil...

Read Full Thread   Ask a Doctor Now

Can I take Sudafed and my blood pressure medicate(bisoprolol-HCTZ) together?

doctor1 MD

Brief Answer:
Blood pressure needs to be monitored

Detailed Answer:
Hello

Thanks for the query

Sudafed and bisoprolol/HCTZ combination can be taken however once must monitor blood pressure twice daily as it is known to cause reduced effectiveness of blood pressure drugs. Rarely it can cause...

Read Full Thread   Ask a Doctor Now

Is it safe to take Sudafed while on Citalapram?

doctor1 MD

Brief Answer:
Consideration

Detailed Answer:
hello and thank you for sending the question.

Taking Sudafed while also taking citalopram would generally be regarded as safe for a short period of time. If you're just using the Sudafed to control symptoms of congestion for a couple of days then I do...

Read Full Thread   Ask a Doctor Now

I am dealing with high blood pressure and need to take something for a major sinus infection that has gone on for weeks. OK to take Sudafed?

I don't know if hydralazine is considedred an MAOI or not. I know it's a vasodilator.

doctor1 MD

Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that Sudafed contains pseudoephedrine, which may cause a raise in your blood pressure. So, it should be used in low doses and under close monitoring...

Read Full Thread   Ask a Doctor Now

Recent questions on  Sudafed

doctor1 MD

Im 19 and never had any problems with getting an erection, but for the past 2 days i have been taking sudafed and can not get an erection and if i get a semi it will just go away instantly. It is not listed as a side effect of sudafed but im not sure.

doctor1 MD

In the begining of December I requested a chest x-ray because I was having chest pain and shortness of breath. It was across my chest and not particularly on the left side. I am a nurse on the Med/Surg floor and I was thinking blood clot. It came back clear, but the dr said something about a little under-expansion, whatever that means. I was given an in-haler as I have a hx of asthma. since November I ve been on 3 antibiotics, 2 steroids and had a CT scan of my sinus s and been told I have sinusitis. While the sinus s are feeling a little better, this chest pain has hung around. It goes into my armpits and just gives me the feeling of overall soreness through there. I ve also felt some tremoring since December (dr attributed that to all the sudafed, but haven t taken any for like 3 weeks now), and have noticed decreased and blurry vision over the last 6 months (possibly just need my eyes checked?). It was worse with the sinus problems. Don t know if any of this is related...Have had lots of labs drawn. CBC, CMP, C Reactive Protein...etc. Alkaline Phosphatase and ALT are only slightly elevated. Was also told thyroid was a little under-active... Kind of at a loss...

doctor1 MD

About a month ago I heard a loud noise in my right ear and got dizzy. Then two weeks later I had upper respiratory and my right ear looked irritated. I was prescribed z pack. Then two weeks after that I felt I couldnt swallow, my skin on my neck was stretching, pressure in my face, and dizzy. I went back to the doctor and he said both ears were irritated and I probably had sinus infection, even though I had no mucus. He prescribed amoxicillin and advil congestion relief. The pressure in my head at times was uncomfortable to a point where I had to look in the mirror and make sure my face was not disformed. I went back a few days, even though the other symptoms went away and he ordered an MRI. All came back normal except for a maxillary mucus retention cyst in my right sinus. The doctor said it was very small and should not be causing all this. Last night I went to the er because, the pressure in my nose for the past two days makes me feel as if I am not able to breathe. My right ear and head are numb when I feel the pressure in my right nostril. No matter what I take no mucus or flem is coming out and I get panicky when I feel the pressure and numbness. I have to say the pressure is not as intense these past few days as it was last week but still uncomfortable and scary. The ER doctor just ordered claritin but when I called my doctor that said it would dry me up more and he gave me sudafed which I am now taking. also was on lexapro (2,5mg) for a few years and took a year or so to wean off it correctly. I have been off of it for over two months. Could this be related? I have an appointment with an ENT this week.

doctor1 MD

hello my wife is presently suffering with blood pressure headaches. Her pressure right now is 180/106 with a pulse rate of 67. She is 5 8" and weight is 280lbs. She was complaining last night of tingliness in her right arm. She has also taken generic Sudafed for allergies about 12 hours ago. Should we go to the emergency room?

doctor1 MD

I recently finished 10 days of antibiotics for a sinus/nasal cold/bug. I still have limited sense of smell and appetite and reduced hearing. I started baking for the holidays Thursday and noticed every time I'm baking, I get very nauseous. Was...

doctor1 MD

Hi, for the last week or so my left arm has had a daul restless achey feeling and then yesterday, both my hands (left lil worse) are cold and tingly 24-7 like pins and needles lil bit. Now Today both my feet have it too. Not painful, but very...

doctor1 MD

I think I have a head cold - sore throat , very painful sinuses . It is especially painful when I lay down. I have been gargling with salt water, and taking Sudafed . I have had a headache for 3 days.

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Lab Tests